MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 12/14FR X 24 CM 5/BX; UROPASS URETERAL ACCESS SHEATH

TELEFLEX MEDICAL OEM UROPASS AS 12/14FR X 24 CM 5/BX; UROPASS URETERAL ACCESS SHEATH
Model Number 61224BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received to date.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
An olympus sales representative reported that the uropass access sheath broke off during ureteroscopy.The inside of the sheath was very brittle and almost dried out.A scan was performed and no fragments could be seen in the patient.Therefore, the doctor concluded that the broken piece did not remain in the body.There was no patient injury or adverse outcome to the patient reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and there were no pictures of the device to confirm the brittleness of the device.A device history record review was performed on the device lot and no abnormalities were noted.An investigation was completed by the original equipment manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this device.

Brand Name
UROPASS AS 12/14FR X 24 CM 5/BX
Common Device Name
UROPASS URETERAL ACCESS SHEATH
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis ln n, suite 160
plymouth MN 55447
MDR Report Key12045296
Report Number8010047-2021-07851
Device Sequence Number3857557
Product Code KNY
UDI-Device Identifier00821925035393
UDI-Public00821925035393
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61224BX
Device Lot Number09F1600053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1